Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

The geometry of Julia sets


Authors: Jan M. Aarts and Lex G. Oversteegen
Journal: Trans. Amer. Math. Soc. 338 (1993), 897-918
MSC: Primary 30D05; Secondary 54F65, 54H20, 58F23
DOI: https://doi.org/10.1090/S0002-9947-1993-1182980-3
MathSciNet review: 1182980
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The long term analysis of dynamical systems inspired the study of the dynamics of families of mappings. Many of these investigations led to the study of the dynamics of mappings on Cantor sets and on intervals. Julia sets play a critical role in the understanding of the dynamics of families of mappings. In this paper we introduce another class of objects (called hairy objects) which share many properties with the Cantor set and the interval: they are topologically unique and admit only one embedding in the plane. These uniqueness properties explain the regular occurrence of hairy objects in pictures of Julia sets--hairy objects are ubiquitous. Hairy arcs will be used to give a complete topological description of the Julia sets of many members of the exponential family.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30D05, 54F65, 54H20, 58F23

Retrieve articles in all journals with MSC: 30D05, 54F65, 54H20, 58F23


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1182980-3
Keywords: Julia set, exponential map, model, Cantor bouquet, hairy arc
Article copyright: © Copyright 1993 American Mathematical Society